Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

HIGH BLOOD PRESSURE ?

Do you have it?
How long does or did it take to go back to normal?
What worked for you?

I'm taking Amlodipine and it sucks bad. I get heart palps I feel exhausted I get all feverish and I've been having these horrible back pains on the left side of my back where my shoulder blade is. And left arm pain but my dr said not to worry about a heart attack because its not going to happen. 150/90 <-- I was scared
I checked it yesterday and it was 132/72 @ CVS pharmacy. I just feel horrible physically now.

 
Anonymous

Asked by Anonymous at 10:16 PM on May. 30, 2011 in Health

This question is closed.
Answers (20)
  • I have high blood pressure. it started out at 180/90 and since drop 95/69. It took several visits to my doctor and two different medications to find out what worked for me. In the end I ended up on something called Lisinopril that I take once a day with no side effects.

    Good luck!!
    ksmootchies

    Answer by ksmootchies at 10:35 PM on May. 30, 2011

  • I don't have high blood pressure, but yes, request a different med. There are MANY anti-hypertensives available and depending on your medical history/circumstances, you can probably get a different one like Lisinopril, or an HCTZ (hydrochlorathiazide). Good luck, and don't let high blood pressure go unchecked, it can and does kill people.
    klickitykat

    Answer by klickitykat at 12:00 AM on May. 31, 2011

  • TY I am going to call my dr tomorrow and request a different med. this one makes me feel horrible :(
    Anonymous

    Comment by Anonymous (original poster) at 11:40 PM on May. 30, 2011

  • My DH also takes lisinopril with no problems. Since u feel that bad with the current med, I would change, if your will not let u, get another doc. AS for th commet about u telling your doc abouyt what u feel and him saying "it can't happen" IMO, was out of line and in a sense ignoring your concern and maybe should have at least checked u out if anything to to put your fears at rest.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 12:03 AM on May. 31, 2011

  • I know. I feel terrified that I may stroke out or have a heart attack at any minute. Or that maybe I already did to some degree since I walked in his office with numbness on the right side of my face. I feel like maybe he should of done an EKG
    Anonymous

    Comment by Anonymous (original poster) at 12:04 AM on May. 31, 2011

  • Amlodipine is perscribed for people who have chest pains or heart pain if thats what u have been feeling cause its a calcium channel blocker. When my DH was diagnosed I read info on different mes I did remember that in rare instances, VERY rare and if u had coronary artery disease, the med u r taking now can actually cause a heart attack, buts only if u have severe coronary artery disease also on top of having HBP.

    Went on WebMd and looked up your med and one of the side effects is heart palps, and its not a common side effect. If a calcium chanel blocker is what u need, lisinopril wouldn't be the right med for u cause its an ACE inhibitor.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 12:15 AM on May. 31, 2011

  • Go to WebMd and look it up and go to side effects and see f u have any of them and if u do, contact your doc IMMEDITATLY or u feel even worse, take a trip to ther ER, they will not ignore u or anything like that, adn besides, its also better to be safe then sorry I'd say!!
    Michigan-Mom74

    Answer by Michigan-Mom74 at 12:20 AM on May. 31, 2011

  • How does the dr know if I need an ACE inhibitor or a Calcium blocker?
    Anonymous

    Comment by Anonymous (original poster) at 12:36 AM on May. 31, 2011

  • ACE inhibitors are a group of drugs used primarily for the treatment of hypertension (high blood pressure) and congestive heart failure. The BP u had is HP considering noimal is 120/80 and lower and 120/80 to 140/90 is pre-hypertension and sometimes can be managed with diet and excerise. AS for the calcium blocker is a little more difficult to explain. But as for your doctor knowing which one is best could depending what your symptoms were. If u had angina pain (heart pain) or chest pain some doc would probably put u on a CCB. The Mayo Clinic defination of a CCB is: Calcium channel blockers prevent calcium from entering cells of the heart and blood vessel walls, resulting in lower blood pressure. Calcium channel blockers, also called calcium antagonists, relax and widen blood vessels by affecting the muscle cells in the arterial walls.

    Michigan-Mom74

    Answer by Michigan-Mom74 at 1:30 AM on May. 31, 2011

  • cont>>>>
    Some calcium channel blockers have the added benefit of slowing your heart rate, which can further reduce blood pressure, relieve chest pain (angina) and control an irregular heartbeat.

    Michigan-Mom74

    Answer by Michigan-Mom74 at 1:31 AM on May. 31, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN